|On the move
Nov 14, 2000
I've been hiv+ since 1988. Within the last couple of years or so, since starting the "cocktail", I've noticed that my bowel movements have increased to several times a day. And gas, a lot. That, and I urinate frequently. It's to the point where I don't go anywhere anymore (that's not near the bathroom!) because of this problem. I'm very healthy. Viral Load is 854 and my CD4 is 857 (knock on wood). This is so annoying. I've noticed, and my doctor is looking into it, the apparent loss of fat in my rear-end. While most people wouldn't complain much about it, I think there is some of that lipodysplacia (sp?) going on -- my previous post had to do with breathing problems, but here i think there is a buildup of fatty tissue underneath the muscle area of the belly which causes that tight feeling. Perhaps affecting the breathing problem. Anyways, do these meds: Crixivan, 3tc, d4t, zovirax... cause these stomach problems? Is there any hope, or am I stuck with this. Also, I sometimes have to take metamucil or I just WON'T go. Feel like I'll end up on a TV commercial soon! :)
Response from Dr. Feinberg
Most all HIV medications can cause gastrointestinal problems such as more frequent stools. I suspect that the increased frequency of urination may be due to the extra fluid you are drinking as directed so that you won't develop a kidney stone from indinavir (Crixivan). There are a number of different approaches that you can take, including taking an anti-motility agent such as loperamide (Imodium) or diphenoxylate (Lomotil) regularly, or switching your HIV meds around. Just to be 100% sure that the increased urination isn't related to diabetes, you should get a fasting blood sugar level checked. Unfortunately, no one knows for sure what causes the loss of fat from your rear, and there are no data to show that a change of HIV medications will improve this problem.
Breathing problems (related to medications)
- Swollen Lymph Glands After Oral Sex On A Woman What Are The Chances Of HIV
- Are Chronic Yeast Infection And Swollen Glands Sign Of Hiv?
- Does Having Crohn's Disease Affect Hiv Antibody Test Result?
- False Negative Rapid Advanced Aids
- Frottage Anus Penis Without Penetration
- Hiv Transmission By Lips To Lips Kissing
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.